Spotting on every type of pill!


#1

Hi!
I have been on some form of contraceptive pill for nearly 10 years now. Everything was fine until about 1 year ago when I started to spot on my pill (I was on Microgynon 30 at the time). I changed to Gedarel 20 and still had the same symptoms, and then I changed onto Gedarel 30 (Drs thought i needed a higher dosage of oestrogen) but the spotting continued!! I have recently changed onto the progesterone only pill (Desogestrel) and it was great for the first month (no spotting at all) but as I came to the end of my first pack I’ve started spotting again and sometimes it’s quite heavy spotting (so much that I have to wear a menstrual cup).

Has anyone else had the same experience? I have been told by my Dr to persevere with the Progesterone only pill for 3 months but I’m wondering what other options I may have!

Thanks in advance!! :slight_smile:


#2

Hello @MissAmyGage

Some people do have consistent spotting on the pill but it is important to make sure that there are no other causes. Things that it might be worth thinking about are a sexual health check and making sure that you are up to date with your smear test.
You could also consider stopping hormonal contraception and using condoms for a while (you would need to be sure that you can use them consistently and correctly) to see whether the bleeding stops when you stop the contraception.
Might be worth a discussion with your local sexual health service about all your different options. They could do the tests at the same time.

Many thanks

Paula